Alert archive / Nevada / Freeze Warnings in 2012

Freeze Warning 5, NWS Elko, NV

June 10, 20124 counties in Nevada

NWS Elko, NV issued this freeze warning at Jun 10, 2012, 2:22 PM PDT for 4 counties in Nevada. It took effect at Jun 11, 2012, 12:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2012, 2:22 PM PDT (21:22 UTC)
In effect from
Jun 11, 2012, 12:00 AM PDT
Expired
Jun 11, 2012, 6:37 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS75 KLKN 102122
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
222 PM PDT SUN JUN 10 2012

...ANOTHER COLD NIGHT EXPECTED IN RURAL NORTHERN AND CENTRAL
NEVADA...

.HIGH PRESSURE HAS BUILT IN ACROSS THE REGION. HOWEVER...COOL AND
VERY DRY AIR REMAINS IN PLACE...AND THE COMBINATION OF CLEAR SKIES
AND LIGHT WINDS SHOULD RESULT IN STRONG RADIATIONAL COOLING AFTER
SUNSET THIS EVENING. MANY AREAS WILL REACH OR FALL BELOW FREEZING
BY EARLY MONDAY MORNING.

NVZ031-034-035-037>039-111500-
/O.NEW.KLKN.FZ.W.0005.120611T0700Z-120611T1500Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
222 PM PDT SUN JUN 10 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY

* TEMPERATURES: LOWS MONDAY MORNING WILL BE BETWEEN 24 AND 32
  DEGREES. HOWEVER...MOST PLACES WILL BE WITHIN A FEW DEGREES OF
  FREEZING.

* TIMING: THE COLDEST TEMPERATURES WILL BE BETWEEN 4 AM AND 7 AM
  PDT MONDAY MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...WELLS...
  PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN

* IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL
  UNPROTECTED TENDER VEGETATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RCM
2 follow-up statements
950 
WWUS75 KLKN 110942
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
242 AM PDT MON JUN 11 2012

...ANOTHER COLD MORNING EXPECTED IN RURAL NORTHERN AND CENTRAL
NEVADA...

.MANY AREAS WILL BE NEAR OR SLIGHTLY BELOW FREEZING THIS MORNING. 

NVZ031-034-035-037>039-111500-
/O.CON.KLKN.FZ.W.0005.000000T0000Z-120611T1500Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
242 AM PDT MON JUN 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS THIS MORNING WILL BE BETWEEN 24 AND 32
  DEGREES. HOWEVER...MOST PLACES WILL BE WITHIN A FEW DEGREES OF
  FREEZING.

* TIMING: THE COLDEST TEMPERATURES WILL BE BETWEEN 4 AM AND 7 AM
  PDT THIS MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... WELLS...
  PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN 

* IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  UNPROTECTED TENDER VEGETATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GB
968 
WWUS75 KLKN 111337
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
637 AM PDT MON JUN 11 2012

NVZ031-034-035-037>039-111445-
/O.CAN.KLKN.FZ.W.0005.000000T0000Z-120611T1500Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
637 AM PDT MON JUN 11 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FREEZE
WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Jun 10, 7:42 AM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 7:42 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
742 AM PDT SUN JUN 10 2012

.SYNOPSIS...MOSTLY SUNNY SKIES AND WARMER TEMPERATURES ARE
EXPECTED FOR MOST OF THIS WEEK. THUNDERSTORMS ARE POSSIBLE LATE IN
THE WEEK.

&&

.UPDATE...THE FREEZE WARNING WILL EXPIRE NATURALLY AT 8 AM PDT
THIS MORNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING. REMOVED
HEADLINES IN THE ZONE PRODUCT.

&&

.PREV DISCUSSION... /ISSUED AT 150 AM /

SYNOPSIS...MANY VALLEY AREAS NEAR TO SLIGHTLY BELOW FREEZING
EARLY THIS MORNING. TEMPERATURES WILL TREND UPWARD THROUGH
WEDNESDAY WITH THE REGION UNDER MOSTLY SUNNY SKIES. INCREASING
CLOUDS THURSDAY AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS.

SHORT TERM...TODAY THROUGH MONDAY. NORTHWESTERLY FLOW ALOFT IN
THE WAKE OF AN EXITING TROUGH IS ALLOWING COLD AIR TO SPREAD OVER
THE REGION THIS MORNING. SOME CLOUDS ARE EMBEDDED IN THE NWLY
FLOW...GENERALLY OVER NE ELKO COUNTY...OTHERWISE SKIES ARE CLEAR
ACROSS THE REGION ALLOWING TEMPERATURES TO DROP TO AROUND...OR
SLIGHTLY BELOW FREEZING IN MOST AREAS. A FREEZE WARNING REMAINS IN
EFFECT THROUGH 8 AM THIS MORNING. AS THE RECENT TROUGH CONTINUES
TO MOVE OFF TO THE EAST...THE FLOW ALOFT BACKS TO A MORE ZONAL OR
WESTERLY DIRECTION...KICKING OFF A WARMING TREND THAT WILL PERSIST
INTO NEXT WEEK. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
MONDAY HOWEVER...WITH LOW TEMPERATURES EARLY MONDAY MORNING IN THE
LOW TO MID 30S IN MOST VALLEY LOCATIONS. FOR NOW WILL HOLD OFF THE
ISSUANCE OF A FROST ADVISORY FOR MONDAY MORNING...MOSTLY TO HELP
AVOID CONFUSION WITH THE FREEZE WARNING IN EFFECT FOR THIS
MORNING. THOUGH THIS MAY BE NEEDED IF GUIDANCE REMAINS AS IS.

LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT THROUGH NEXT SATURDAY. THE PATTERN WILL REMAIN
UNUSUALLY PROGRESSIVE HOWEVER SHORT WAVE LOWS MOVING THROUGH THE
WEST ON A REGULAR BASIS ARE TRENDING SHALLOWER. FROM MONDAY NIGHT
THROUGH SATURDAY...A LOW PRESSURE CENTER WILL MOVE SOUTH THEN
SOUTHEAST PARALLELING THE ALEUTIAN ISLAND CHAIN OFF ALASKA.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT...A ZONAL...WEST TO EAST...FLOW
ALOFT WILL RESULT IN A DRY AND WARM PERIOD FOR THE GREAT BASIN.
TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 80S TO AROUND 90
DEGREES TUESDAY AND WEDNESDAY AFTERNOON. LOW TEMPERATURES WILL
GENERALLY BE IN THE 40S. THERE MAY BE SOME DRY LIGHTNING STRIKES
OVER THE RUBY MOUNTAINS AND NORTHERN ELKO COUNTY WEDNESDAY AFTERNOON AS A
SHALLOW SHORT WAVE TROUGH MOVES NORTH OF THE STATE.

THURSDAY THROUGH FRIDAY. A SLIGHTLY DEEPER SHORT WAVE WILL BRUSH THE
STATE ON THURSDAY TO CREATE SOME INSTABILITY AND THE MODELS ARE
PROGGING A TROUGH AXIS HANGING BACK OVER CENTRAL NEVADA FRIDAY.
QPF APPEARS LIMITED HOWEVER SHOWERS AND THUNDERSTORMS ARE A
POSSIBILITY FROM NORTHERN ELKO COUNTY STRETCHING BACK TO CENTRAL
NEVADA THURSDAY...THEN INSTABILITY WILL MAINLY BE ALONG THE
HIGHWAY 50 CORRIDOR FRIDAY. HIGH TEMPERATURES CONTINUE IN THE
80S...LOWS IN THE 40S.

SATURDAY. DRIER CONDITIONS RETURN. DAYTIME TEMPERATURES IN THE 80S.
NIGHTTIME LOWS IN THE 40S.

AVIATION...VFR CONDITIONS CAN BE EXPECTED THROUGH MONDAY MORNING AT
KWMC KEKO KELY AND KTPH.

FIRE WEATHER...MOSTLY SUNNY WITH MUCH LIGHTER WINDS FOR THE NEXT
FEW DAYS. TEMPERATURES TODAY WILL BE ABOUT 10 DEGREES BELOW
NORMAL...GRADUALLY WARMING TO AROUND NORMAL LEVELS BY TUESDAY.
AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 15
PERCENT RANGE MOST AREAS THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA
THURSDAY AFTERNOON.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

96/92
Hazardous weather outlook, Jun 10, 9:16 AM PDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
916 AM PDT SUN JUN 10 2012

NVZ030-031-033>041-111630-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
916 AM PDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Nevada, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.